Gangrene ?

Hello all, I am new to this so plz bare with me, I had surgery on 4 fingers to remove the gangrene that had formed due to Raynaud's on June 28th, they are healing from surgery but I can see the dark skin coming back already on 2 of them ugh… the doctor said to keep my hands warm, it's been hot hands and shearing blanket every sense. Has anybody ever had this? Can it come back in less than a month?

14 Replies

oldestnewest
  • I had almost gangrene in my fingers on my right hand...my forefinger and middle finger worst affected and were,like yours, turning black. I was admitted to hospital for infusions for 3 days to allow the blood to flow to my fingers and if it didn't work then, the consultant told me, he would put something into my neck or shoulder to allow the blood to flow properly to my fingers ....I honestly cannot remember the terminology that he said he would do as it was a couple of years back...so you might want to ask about this procedure...wish I could recall what he was going to do but my memory is not too good these days...never has been to be honest! :)....Anyway, I was then put onto clopidogrel to thin my blood to,again, allow it to flow a bit better to my fingers. I still get purple and white to them but not black, thank goodness. Best luck pet, keep warm! Let us know how you get on please! x

  • Infusion's , what kind of procedure is this?

  • My toe was turning purple and my rheumatologist prescribed a small amount of liquid nitroglycerine for it. It did help. Good luck you have to really watch out. Years ago I lost my pointer finger above the knuckle from Raynauds then gangrene

  • Hi, I understand your concerns. That is very stressful and scary. I have a very slow healing Raynaud's injury that worries me. I take Niacin, 500 mgs, three times daily. My doctors are supportive of the benefits of niacin. I have the book, "Niacin the Real Story". It is worth reading!!! If you try Niacin, get the one that causes a "flush" because you need to feel it working. The Vitamin Shoppe sells it. Regular pharmacies do not have the Niacin that causes a flush. Twin Labs is a high quality brand. Please soak your hands in warm water often and stay away from cold things. Take good care of yourself. I am here if your need more encouragement.

  • Thank you for your info, will definitely ask my ruemy about this when I see her Thursday. I shall google it also for the book. I'm all about google these days.

  • I bought the book through Barnes & Noble. It contains researched information that you will, hopefully, find valuable. We who struggle with Raynaud's syndrome have to be very careful and stay warm in air conditioning and cold weather. I am here anytime you want to communicate.

    😊 Maddy

  • I was put on a drip of a certain type of meds the name of which I can't remember......I was on this drip constantly for 3 days to open the veins to allow blood to reach the fingers faster as I think the raynauds slows down the flow or something...not a doc so honestly not too sure on this....anyway, the doctor in the hospital who treated me was great...he was a vascular consultant ...to do with all things veins and blood flow I think....and he was the one who warned me about if it didn't work then he would do an operation on my neck/shoulder area to put a kind of shunt in to push the blood through ......a bit muddled on this procedure as I was not too well at the time so excuse my lack of remembering on this...I also had pneumonia and lung problems at this time so was quite ill. I do hope you get this problem with the fingers sorted out as I know how horrible it was for me when my fingers were black and splitting at the tip....not very nice ...but the drip..or infusion...was okay..not painful at all just couldn't move around without the drip on wheels though! xx

  • What is a flush?

  • A niacin flush is the feeling of warmth that occurs after taking niacin. The face, neck, arms, etc. may become red until your body gets used to taking it. The book, "Niacin, the real story" explains it.

  • i have yearly Iloprost infusions, for 5 consecutive days in a row, this opens up the blood vessels and helps the Raynauds. Have a word about these. Take care J

  • For how many years have you been having iloprost infusions? Also do you take anything else for Raynauds?

  • This October will be my third year for Iloprost. I take 3x50mg of Sildenafil daily as I have PH as well, and this also helps the Raynauds.

  • I've also had a finger amputated due to severe Raynauds after it was gangrenous. I'd already had a few Iloprost infusions which didn't help. I also have Hughes Syndrome so my blood was 'thin' from anticoagulants and this also didn't prevent this happening. So far I do make sure I keep warm but I do find if I try to heat the hands too quickly with a hot pack it has the opposite effect and hand hurts. Bizarrely, my Raynauds only affects my right side- hand and foot- and I've learnt over the past few years how to manage it for me.

  • I had Gangrene on my pinky finger right hand. I had to have the tip amputated because it died. I had it removed but the gangrene didn't come back though. I almost lost my whole thumb but I quit smoking and it got blood flow back into it. Hot hands is what I use. Don't touch anything cold. Wear gloves with the hot hands inside for a few minutes. I know hot hands get really hot so be careful. I understand your pain completely. I hope it get better quick for you.

    Karen

You may also like...